Alert archive / South Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 25, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Nov 30, 2014, 10:53 AM CST for Lincoln County, Lyon County, Minnesota; Beadle County, Brookings County, Kingsbury County, South Dakota. It took effect at Dec 1, 2014, 2:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2014, 10:53 AM CST (16:53 UTC)
- In effect from
- Dec 1, 2014, 2:00 AM CST
- Expired
- Dec 1, 2014, 8:07 AM CST
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
Counties Lincoln County, MN, Lyon County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -222 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476 WWUS43 KFSD 301653 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1053 AM CST SUN NOV 30 2014 MNZ071-072-SDZ038>040-010100- /O.NEW.KFSD.WC.Y.0025.141201T0800Z-141201T1500Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 1053 AM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST MONDAY. * WIND...NORTHWEST WINDS WILL AVERAGE 10 TO 20 MPH TONIGHT...WITH THE STRONGEST VALUES FROM BROOKINGS SOUTH DAKOTA TO MARSHALL MINNESOTA. LIGHTER WIND VALUES WILL EXIST CLOSER TO THE JAMES RIVER VALLEY...BUT AIR TEMPERATURES WILL BE COLDER IN THAT AREA. THE WINDS WILL THEN BECOME LIGHTER MONDAY MORNING. * WIND CHILL VALUES...VALUES CLOSE TO 20 BELOW ZERO WILL BE COMMON AFTER MIDNIGHT TONIGHT THROUGH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
4 follow-up statements
933 WWUS43 KFSD 302021 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 221 PM CST SUN NOV 30 2014 MNZ071-072-SDZ038>040-010430- /O.CON.KFSD.WC.Y.0025.141201T0800Z-141201T1500Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 221 PM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST MONDAY... * WIND...NORTHWEST WINDS WILL AVERAGE 10 TO 20 MPH TONIGHT... WITH THE STRONGEST VALUES FROM BROOKINGS SOUTH DAKOTA TO MARSHALL MINNESOTA. LIGHTER WIND VALUES WILL EXIST CLOSER TO THE JAMES RIVER VALLEY...BUT AIR TEMPERATURES WILL BE COLDER IN THAT AREA. THE WINDS WILL THEN BECOME LIGHTER MONDAY MORNING. * WIND CHILL VALUES...VALUES CLOSE TO 20 BELOW ZERO WILL BE COMMON AFTER MIDNIGHT TONIGHT THROUGH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
869 WWUS43 KFSD 010204 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 804 PM CST SUN NOV 30 2014 MNZ071-072-SDZ038>040-011015- /O.CON.KFSD.WC.Y.0025.141201T0800Z-141201T1500Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 804 PM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST MONDAY... * WIND...NORTHWEST WINDS WILL AVERAGE 10 TO 20 MPH TONIGHT... WITH THE STRONGEST VALUES FROM BROOKINGS SOUTH DAKOTA TO MARSHALL MINNESOTA. LIGHTER WIND VALUES WILL EXIST CLOSER TO THE JAMES RIVER VALLEY...BUT AIR TEMPERATURES WILL BE COLDER IN THAT AREA. THE WINDS WILL THEN BECOME LIGHTER MONDAY MORNING. * WIND CHILL VALUES...VALUES CLOSE TO 20 BELOW ZERO WILL BE COMMON AFTER MIDNIGHT TONIGHT THROUGH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
781 WWUS43 KFSD 010922 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 322 AM CST MON DEC 1 2014 MNZ071-072-SDZ038>040-011500- /O.CON.KFSD.WC.Y.0025.000000T0000Z-141201T1500Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 322 AM CST MON DEC 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND...NORTHWEST WINDS OF 10 TO 20 MPH WILL DECREASE TO AROUND 5 MPH BY MID TO LATE MORNING. * WIND CHILL VALUES...WIND CHILL VALUES BETWEEN 15 BELOW AND 20 BELOW ZERO ARE LIKELY AT TIMES INTO MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
102 WWUS43 KFSD 011407 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 807 AM CST MON DEC 1 2014 MNZ071-072-SDZ038>040-011515- /O.CAN.KFSD.WC.Y.0025.000000T0000Z-141201T1500Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 807 AM CST MON DEC 1 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL CONTINUE TO MODERATE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Nov 30, 5:44 AM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Nov 30, 5:44 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 544 AM CST SUN NOV 30 2014 .UPDATE... ISSUED AT 535 AM CST SUN NOV 30 2014 SHORTWAVE ENERGY DIPPING THROUGH THE PLAINS THIS MORNING HAS PRODUCED A VERY NARROW FRONTOGENETIC SNOW BAND ACROSS SOUTHWEST SD INTO NORTH CENTRAL SD. RAP/NAM/ARW BOTH CAPTURING THIS BAND WELL...BRINGING NARROW FORCING ZONE...AOA 800:700MB LAYER...INTO THE NORTHWESTERN CWA AFTER DAYBREAK. FORCING BEGINS TO WEAKEN FAIRLY QUICKLY BY 15Z...WITH MOISTURE ALONG THE AXIS ALSO DISSIPATING. FOR NOW...WILL INTRODUCE LOW CHC POPS ALONG THIS BAND. WOULD NOT EXPECT MUCH IN THE WAY OF ACCUMULATIONS...BUT A DUSTING TO A TENTH OR TWO COULD BE POSSIBLE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 258 AM CST SUN NOV 30 2014 NOVEMBER WILL COME TO A BITTERLY COLD END WITH MANY DAILY HIGHS ALREADY HAVING OCCURRED PRIOR TO DAYBREAK. TAKING MIDNIGHT HIGHS INTO CONSIDERATION...TODAY WILL STILL RANK IN THE TOP 10 FOR COLDEST HIGH TEMPERATURES FOR THIS DATE. MID-LEVEL CLOUDS WILL MOVE ACROSS THE REGION FOR MUCH OF THE DAYTIME HOURS...GRADUALLY CLEARING BY THIS EVENING AS THE RESPONSIBLE SHORTWAVE TROUGH AXIS MOVES EASTWARD. SOUNDINGS SUGGEST VERTICAL MIXING UPWARDS OF 900 MB...TAPPING INTO AN EVEN DRIER LAYER OF AIR ALOFT. MIXING THIS LAYER DOWNWARD RESULTED IN LOWERING AFTERNOON DEWPOINTS ACROSS THE AREA. A COLD NIGHT IS ANTICIPATED ACROSS THE REGION...WITH MANY AREAS FALLING BELOW ZERO. LOCALLY...THE LACK OF DEEP SNOW COVER WILL BE OUR SAVING GRACE FROM HAVING AN EVEN COLDER NIGHT GIVEN THE NATURE OF THE AIRMASS. WILL NEED TO WATCH WINDS AFTER MIDNIGHT...AS MODELS CONTINUE TO TREND ON THE HIGHER SIDE WITH CORE OF SURFACE HIGH NORTH OF THE AREA AT DAYBREAK. WIND CHILLS MAY FLIRT WITH ADVISORY CRITERIA IN THE FAR NORTH AND NORTHEAST AT DAYBREAK MONDAY. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 258 AM CST SUN NOV 30 2014 HIGH PRESSURE WILL SHIFT OFF TO THE EAST ON MONDAY. SOUTHERLY RETURN FLOW WILL DEVELOP IN ITS WAKE...BECOMING BREEZY WEST OF THE JAMES RIVER BY AFTERNOON. WILL BE ANOTHER COLD ONE WITH MORNING WIND CHILLS IN THE SINGLE DIGITS AND TEENS BELOW ZERO AND HIGHS ONLY IN THE SINGLE DIGITS FAR EAST...TO LOW 20S WEST OF THE JAMES RIVER. STRONG SOUTHERLY LOW LEVEL JET WILL KEEP THE WINDS BLUSTERY RIGHT THROUGH MONDAY NIGHT INTO TUESDAY MORNING. STRONGEST WINDS WILL BE ACROSS THE HIGHER ELEVATIONS FROM BROOKINGS EAST INTO SOUTHWEST MINNESOTA...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH LIKELY THERE...AND POSSIBLY GUSTS AROUND 40 MPH. THESE WINDS WILL HELP CAUSE ANOTHER NIGHT AND EARLY MORNING OF WIND CHILLS IN THE SINGLE DIGITS AND TEENS BELOW ZERO EAST OF THE JAMES RIVER. WINDS WILL STILL BE BREEZY EARLY TUESDAY...BEFORE SLOWLY DECREASING BY AFTERNOON AS THE CORE OF STRONGEST WINDS PUSHES EAST. THIS SOUTHERLY FLOW AHEAD OF OUR NEXT COLD FRONT WILL ADVECT IN WARMER TEMPERATURES FOR TUESDAY...WITH 30S AND 40S LIKELY. LOOKS LIKE A DRY FRONTAL PASSAGE...BUT WILL TURN COLDER ON WEDNESDAY. NOTHING EXTREME THOUGH AS DEALING WITH A WEAKER FRONT. SHOULD SEE HIGHS IN THE 20S AND 30S. ZONAL FLOW WILL BRING ABOVE NORMAL TEMPERATURES INTO THE REGION THURSDAY INTO SATURDAY. PRETTY GOOD MODEL AGREEMENT ON HIGHS IN THE 30S AND 40S. LOW TEMPERATURES TUESDAY NIGHT THROUGH SATURDAY NIGHT WILL NOT BE EXTREME EITHER...GENERALLY TEENS AND 20S. ONLY PRECIPITATION THREAT THIS PERIOD SEEMS TO COME WEDNESDAY NIGHT INTO EARLY THURSDAY AS A WEAK WAVE TRAVERSES THE CWA. SEEMS LIKE JUST ENOUGH LIFT AND MOISTURE TO POTENTIALLY RESULT IN A PERIOD OF FLURRIES OR LIGHT SNOW...MAINLY NORTH OF INTERSTATE 90. ANYTHING THAT DOES FALL SHOULD BE LIGHT...AND NOT EXPECTING MORE THAN A COATING OF SNOW AT MOST AT THIS TIME. OTHERWISE DRY AND MORE MODERATE TEMPERATURES WILL BE THE STORY TUESDAY INTO SATURDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 535 AM CST SUN NOV 30 2014 MID-LVL SHORTWAVE DROPPING THROUGH THE REGION THIS MORNING...AND WILL PULL NARROW CORRIDOR OF MOISTURE THROUGH THE TAFS TODAY. CANNOT RULE OUT VERY LIGHT SNOW OR FLURRIES AT HON THIS MORNING...OTHERWISE FEEL THE LIFT SHOULD DISSIPATE BEFORE IT REACHING THE SOUTHERN AVIATION ZONES. GIVEN THE STRONG COLD ADVECTION ALOFT...ONCE MID-LVL CLOUDS CLEAR...COULD SEE REDEVELOPMENT OF A HIGH MVFR/VFR STRATO-CU DECK BY MID-DAY QUICKLY DISSIPATING TO CLEAR SKIES OVERNIGHT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE...DUX SHORT TERM...DUX LONG TERM...CHENARD AVIATION...DUX
Hazardous weather outlook, Nov 30, 3:37 AM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 AM CST SUN NOV 30 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-010945- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 337 AM CST SUN NOV 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT COLD WIND CHILLS WILL BE FELT ACROSS THE REGION TODAY INTO TONIGHT WITH READINGS IN THE SINGLE DIGITS AND TEENS BELOW ZERO. THE LOWEST VALUES...15 BELOW TO 20 BELOW ZERO...ARE EXPECTED NORTH OF INTERSTATE 90...AND WILL OCCUR THIS MORNING AND AGAIN LATER TONIGHT INTO EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND CHILL VALUES IN THE SINGLE DIGITS AND TEENS BELOW ZERO ARE LIKELY MONDAY MORNING AND AGAIN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in South Dakota, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.